Alert archive / North Carolina / Special Marine Warnings in 2004

Special Marine Warning 21, NWS Newport/Morehead City, NC

June 7, 2004

NWS Newport/Morehead City, NC issued this special marine warning at Jun 7, 2004, 6:35 PM EDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2004, 6:35 PM EDT (22:35 UTC)
Expired
Jun 7, 2004, 7:30 PM EDT
In force
55 min
Issued by
NWS Newport/Morehead City, NC
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special marine warning went out at Jun 7, 2:45 PM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 7, 2:45 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
245 PM EDT MON JUN 7 2004

.SRT TERM...BULK OF THE CONVECTION SO FAR TODAY HAS BEEN OVER THE
SOUTHERN TIER WHERE SEA BRZ INTERACTED WITH WEAK BNDRY. THIS ACTVTY
WILL LIKELY SHIFT SLOWLY W AND N AS SEA BRZ TRIES TO MOVE INLAND.
OVERALL THINK BY 8 PM SHLD START TO WEAKEN SO PLAN ON GOING WITH 20
POP OVERNIGHT. WL KEEP POP GOING ALL NIGHT AS MUCH LIKE LAST NIGHT
COULD SEE SOME CONVECTION CONT WITH PLENTY OF MOISTURE AND SOME
CONVERGENCE ALONG OUTFLOW OR THE WEAK BNDRY. MDLS STILL SHOW SOME
SIGNS OF WEAK BNDRY OVER AREA TUE...HOWEVER SEE NO FORCING ALOFT SO
PLAN ON CONT LOW CHC POPS AS ACTVTY COULD DEVELOP MOST ANYWHERE
ALONG LOCALIZED CONVERGENCE. LITTLE CHANGE TO TEMPS WITH HIGHS AGAIN
CPL DGRS EITHER SIDE OF 85.
&&

.LONG TERM...WED THROUGH MON. NOT MUCH CHANGE ON WED WITH HIGHEST
POPS AGAIN DURING AFTN ALONG SEA BREEZE. ON THU FRONT WILL BE
APPROACHING FROM THE N AND GFS SHOWS A LITTLE DEEPER MOISTURE AND
BETTER LOW LVL WINDS...WL CONT CHCY POPS. BEST CHC OF RAIN LOOKS TO
BE FRI AS BACKDOOR FRONT DROPS SLOWLY S ACRS REGION. FOR NOW WILL
KEEP POPS IN CHC RANGE HOWEVER MAY HAVE TO INCRS THESE LATER. FRONT
NOT PROGGED TO MOVE TOO FAR S BEFORE STALLING AND AND THIS WILL KEEP
THREAT OF SHRA/TSRA GOING THROUGH THE WEEKEND. FRONT LIFTS BACK N OF
REGION EARLY NEXT WEEK HOWEVER ANOTHER COLD FRONT WILL BE
APPROACHING FROM THE NW SO WL KEEP CHC OF MAINLY AFTN PRECIP GOING.
WL COOL TEMPS A BIT FRI/SAT N WHERE FLOW EXPECTED TO GO NE.
&&

.AVIATION...EXPECT TEMPORARY MVFR CIG/VSBY WITH WDLY SCT TSTMS THE
REMAINDER OF THE AFTN UNTIL LATE EVENING OTHERWISE VFR CONDITIONS
UNTIL AFT 06Z WHEN THERE COULD BE SOME AREAS OF IFR CIGS/VSBY WHERE
SHRA/TSTMS OCCUR.
&&

.MARINE...A NEARLY STATIONARY BOUNDARY AT 18Z EXTENDED FROM NEAR
EMERALD ISLE TO JUST S OF OREGON INLET WITH A VERY WEAK PRES GRADIENT
ACROSS THE REGION. EXPECT WINDS TO BE 15 KT OR LESS UNTIL THU AFTN
WHEN GRADIENT TIGHTENS UP AHEAD OF COLD FRONT THAT IS EXPECTED TO
MOVE THROUGH FRI. OUTSIDE OF CONVECTION EXPECT SEAS TO AVERAGE 3
FT OR LESS UNTIL THU AFTN INTO THU NIGHT WHEN THEY COULD BUILD TO
5 FT.
&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.

RF/WS
Hazardous weather outlook, Jun 7, 4:50 AM EDT, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
450 AM EDT MON JUN 7 2004

NCZ029-044>047-079>081-090>095-098-103-080848-
BEAUFORT NC-CARTERET NC-CRAVEN NC-DUPLIN NC-GREENE NC-JONES NC-
LENOIR NC-MAINLAND DARE NC-MAINLAND HYDE NC-MARTIN NC-ONSLOW NC-
OUTER BANKS DARE NC-PAMLICO NC-PITT NC-TYRRELL NC-WASHINGTON NC-
INCLUDING THE CITIES OF...ATLANTIC BEACH...BAYBORO...BEAUFORT...
BELHAVEN...BEULAVILLE...BUXTON...CEDAR ISLAND...COLUMBIA...DUCK...
EMERALD ISLE...ENGELHARD...FRISCO...GREENVILLE...HARKERS ISLAND...
HATTERAS VILLAGE...HAVELOCK...JACKSONVILLE...KENANSVILLE...
KILL DEVIL HILLS...KINSTON...KITTY HAWK...LA GRANGE...MANNS HARBOR...
MANTEO...MOREHEAD CITY...NAGS HEAD...NEW BERN...
NORTH TOPSAIL BEACH...ORIENTAL...PLYMOUTH...SNOW HILL...
SWANQUARTER...SWANSBORO...TRENTON...WALLACE...WARSAW...
WASHINGTON AND WILLIAMSTON
450 AM EDT MON JUN 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY

HEAVY RAINFALL ACROSS NORTHERN PARTS OF THE AREA COULD PRODUCE
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JC

In the hours before

Special weather statement, Jun 7, 12:47 PM EDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1247 PM EDT MON JUN 7 2004

NCZ095-071800-
CARTERET NC-
INCLUDING THE CITIES OF...ATLANTIC BEACH...BEAUFORT...CEDAR ISLAND...
EMERALD ISLE...HARKERS ISLAND AND MOREHEAD CITY
1247 PM EDT MON JUN 7 2004

AN EAST-WEST LINE OF SHOWERS AND THUNDERSTORMS WITH TORRENTIAL
RAINFALL STRETCHED ACROSS CARTERET COUNTY FROM JUST WEST OF NEWPORT
TO NEAR CEDAR ISLAND. THE HEAVY RAINFALL WILL PRODUCE RAIN
AMOUNTS OF FROM 1 TO 3 INCHES CAUSING MINOR LOCALIZED FLOODING AND
PONDING OF WATER ON ROADWAYS. IF YOU HEAR THUNDER, MOVE INSIDE A
STURDY BUILDING BECAUSE LIGHTNING KILLS. THESE SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO CONTINUE FOR ANOTHER HOUR OR SO.

THE TORNADO WARNING FOR CARTERET COUNTY EXPIRED AT 1245 PM.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

WS

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 11:40 AM EDTSpecial Marine WarningMHX65 min
Jun 7, 11:53 AM EDTTornado WarningMHXCarteret52 min
Jun 7, 6:01 PM EDTTornado WarningMHXCarteret29 min

Nearby

Special Marine Warnings in North Carolina, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.